Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Was on methadone for peripheral neuropathy. Memory fading is normal?

My mom was on methadone for 14 years for peripheral neuropathy . She just had a pain management device put into her back on Friday. Hasn t had the methadone or any pain meds for three days. She is able to talk etc but doesn t know what she is talking about. I even took her grand kids to see her today in the assisted living home and she didnt know them. Is that from the methadone?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Methadone is the opoid analgesic used in the complicated pain syndromes.It can cause drowsiness and memory disturbances if taken in large quantities and for a prolonged period of time.

Although acute memory disturbances are not that common with it.

May be she needs to be tested on the mini mental examination to see if some dementia is setting in.

Answered: Tue, 16 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor